Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the dimension of the space of theta functions


Authors: Daniel Bump and Alexander Pekker
Journal: Proc. Amer. Math. Soc. 130 (2002), 3473-3481
MSC (2000): Primary 14K25
DOI: https://doi.org/10.1090/S0002-9939-02-06570-X
Published electronically: April 22, 2002
MathSciNet review: 1918823
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the dimension of the space of theta functions of a given type using a variant of the Selberg trace formula.


References [Enhancements On Off] (What's this?)

  • 1. V. Bargman, On a Hilbert space of analytic functions and an associated integral transform, Comm. Pure Appl. Math. 14 (1961) 187-214.
  • 2. P. Cartier, Quantum mechanical commutation relations and theta functions, in Algebraic Groups and Discontinuous Subgroups, AMS Proc. Sympos. Pure Math. 9 (1966), 361-383. MR 35:7654
  • 3. M. Eichler, Eine Verallgemeinerung der Abelschen Integrale, Math. Zeit. 67 (1957), 267-298. MR 19:740a
  • 4. G. Frobenius, Über die Grundlagen der Theorie der Jacobischen Functionen, J. Reine Angew. Math. 97 (1884), 188-223.
  • 5. D. Hejhal, Kernel functions, Poincaré series and LVA, in In the tradition of Ahlfors and Bers, I. Kra and B. Maskit (ed.), Contemporary Mathematics 256 (2000), 173-201. MR 2001e:11042
  • 6. N. Hurt, Geometric quantization in action, Reidel Publishing (1983). MR 84f:58053
  • 7. J. Igusa, Theta Functions, Springer-Verlag, New York, 1972. MR 48:3972
  • 8. S. Lang, Introduction to Algebraic and Abelian Functions, Second Ed., Springer-Verlag, New York, 1982. MR 84m:14032
  • 9. D. Newman and H. Shapiro, Certain Hilbert spaces of entire functions, Bull. Amer. Math. Soc. 72 (1966) 971-977. MR 34:4890
  • 10. V. Murty, Introduction to Abelian Varieties, American Mathematical Society, Providence, 1993. MR 94h:14045
  • 11. I. Satake, Fock representations and theta-functions, in Advances in the Theory of Riemann Surfaces, Ann. of Math. Studies 66, Princeton (1971), 393-405. MR 54:12657
  • 12. A. Selberg, Automorphic functions and integral operators, in Seminars on Analytic Functions II, Institute for Advanced Study (1957), 152-161. Article 28 in Selberg, Collected Works, Springer Verlag (1989). MR 92h:01083
  • 13. H. Shimizu, On Discontinuous Groups Operating on the Product of the Upper Half Planes, Annals of Math., Vol. 77, pp. 33-71, 1963. MR 26:2641
  • 14. H. Swinnerton-Dyer, Analytic Theory of Abelian Varieties, Cambridge University, Cambridge, 1974. MR 51:3180
  • 15. A. Weil, Sur certains groupes d'opérateurs unitaires, Acta Math. 111 (1964), 143-211, Collected Works, vol. 3. MR 29:2324

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14K25

Retrieve articles in all journals with MSC (2000): 14K25


Additional Information

Daniel Bump
Affiliation: Department of Mathematics, Stanford University, Stanford, California 94305
Email: bump@math.stanford.edu

Alexander Pekker
Affiliation: Department of Mathematics, Stanford University, Stanford, California 94305
Address at time of publication: 1841 Palisades Drive, Santa Rosa, California 95403
Email: apekker@stanfordalumni.org

DOI: https://doi.org/10.1090/S0002-9939-02-06570-X
Received by editor(s): July 12, 2001
Published electronically: April 22, 2002
Additional Notes: We would like to thank Dennis Hejhal for help with the references.
Communicated by: Dennis A. Hejhal
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society